question-icon

Have abdominal and back pain. Having pain during urination. Had hysterectomy. Cure?

default
Posted on Tue, 4 Jun 2013
Question: I have awful abdo and pelvic pain for 2 weeks,as well uti which is ok now after antibiotics.
Pain seems worse after passing urine.Bowels are working OK .Have had 3 ops in my pelvic area,repairs before children and hysterectomy.....My query is might this pain which is like bad period pain be adhesions from all my surgery.Tramadol helps but not curing.
doctor
Answered by Dr. Iven Romic Rommstein (1 hour later)
Hi and welcome to XXXXXXX Thank you for your query.

Unfortunately adhesions occur almost after every surgical procedure, especially those in pelvis. I don't know were these surgeries done laparoscopically, but if histerectomy was done by open surgical procedure then adhesions are likely to develop.

It is question does it cause your symptoms or something else. It is possible, adhesions usually obstruct and press small bowel or sigmoid colon. So if this pain is associated with constipation, bloating, digestion abnormalities and abdominal discomfort after meal it can be due to adhesions; pain for itself isn't actually sign of adhesions. It can be sign of intraabdominal infection or abscesses caused by previous surgery (especially if associated with fever and fatigue). To evaluate this you need to do some of the imaging methods CT, MRI or laparoscopy exploration.

Secondly, UTI can cause this pain too and I think this is in your case; it can be complicated urinary infection involving kidneys so you should do kidney ultrasounds and kidney function tests to rule out pyelonephritis. Here, adhesions can press urinary bladder and ureter and this facilitates development of uroinfections. Also ureteral stones must be always on our mind.

So I suggest to do tests I have mentioned if pain persists for 5 days after last antibiotic. After this you should repeat urine analysis and if there is still infection, you should do urine culture to verify the exact bacteria type.

Also I suggest not to use Tramadol for more than 3 weeks. It can have bad side effects and cause addiciton. So try to switch to some nonsteroid painkiller as soon as you can.

Wish you good health. If you have any question I will be glad to help.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
Answered by
Dr.
Dr. Iven Romic Rommstein

General Surgeon

Practicing since :2008

Answered : 10359 Questions

premium_optimized

The User accepted the expert's answer

Share on
Have abdominal and back pain. Having pain during urination. Had hysterectomy. Cure?

Hi and welcome to XXXXXXX Thank you for your query.

Unfortunately adhesions occur almost after every surgical procedure, especially those in pelvis. I don't know were these surgeries done laparoscopically, but if histerectomy was done by open surgical procedure then adhesions are likely to develop.

It is question does it cause your symptoms or something else. It is possible, adhesions usually obstruct and press small bowel or sigmoid colon. So if this pain is associated with constipation, bloating, digestion abnormalities and abdominal discomfort after meal it can be due to adhesions; pain for itself isn't actually sign of adhesions. It can be sign of intraabdominal infection or abscesses caused by previous surgery (especially if associated with fever and fatigue). To evaluate this you need to do some of the imaging methods CT, MRI or laparoscopy exploration.

Secondly, UTI can cause this pain too and I think this is in your case; it can be complicated urinary infection involving kidneys so you should do kidney ultrasounds and kidney function tests to rule out pyelonephritis. Here, adhesions can press urinary bladder and ureter and this facilitates development of uroinfections. Also ureteral stones must be always on our mind.

So I suggest to do tests I have mentioned if pain persists for 5 days after last antibiotic. After this you should repeat urine analysis and if there is still infection, you should do urine culture to verify the exact bacteria type.

Also I suggest not to use Tramadol for more than 3 weeks. It can have bad side effects and cause addiciton. So try to switch to some nonsteroid painkiller as soon as you can.

Wish you good health. If you have any question I will be glad to help.